Doctor insights on:
Home Remedies For Extreme Weight Gain
Weight: I assume that you mean: 1. You are physically hindered from enjoying your life and friends because of mobility problems. And / or2.You are inhibited by your weight gain emotionally, and feel self-blame and embarassement about your appearance.Please find a physician who has expertise in weight management and get a thorough med eval.Have a "good"friend take you to group that is supportive-asbp. ...Read more
Steroids mostly: Steroids (prednisone, decadron, (dexamethasone) etc) can cause rapid increase in weight due to increased hunger. Some antidepressants cause mild increase in weight. Basic testing by your doctor might also check for deficiencies in thyroid, iron, b-12, as metabolic causes for weight gain. ...Read more
Most do, about 25%: Most antidepressants have some risk (about 25% chance) to gain about 10 pounds. How to manage? Monitor your weight and report to psychiatrist. If marked cravings, consider a switch of antidepressant. One group from mit/harvard suggested that a small dose of "carbs" can decrease the cravings due to the serotonin effect of antidepressants. Might try snacks of pretzels, popcorn, rice cracker. ...Read more
Not directly: The abortion pill contains an agent that blocks progesterone, then another which causes the uterus to contract. There is nothing to expect long term effects on hormone status and weight gain. Sometimes, there is "post-abortion depression" which can lead to weight gain. Otherwise, it is wise to check with your gynecologist for thyroid and hormone levels. ...Read more
Anorexia: I do agree with dr. Kuhn, but i believe it is very important to know that anorexia is not really "cured".I believe there is a genetic predisposition to eating disorders, just like alcohol and drug addiction but, with eating disorders, it can be even more difficult because one "could completely stop alcohol and drugs" but a patient must learn to live with "eating" and see expert drs. And therapists. ...Read moreSee 1 more doctor answer
Fluid retention?: Some medicines can stimulate appetite and / or cause fluid retention which would show up as swelling of the legs. Many overweight people think they have swelling of the extremities. You would be well advised to see your family doctor for an objective examination, determination of you optimal weight for height, and an action plan for achieving your goals regardless of the cause of weight gain. ...Read more
Fasting insulin of 4ui/l with 80mg/dl but at 60 minutes insulin 43, 6ui/l with also 80mg/dl. fatigue, extreme weight gain. Hyperinsulism? IR? Why? Thanks
Insulin levels: testing is very unreliable and generally worthless. If you're obese and on metformin then you most likely are Insulin resistant, but at least your blood sugar is well controlled. Eat less, exercise more and lose weight. Make sure metformin dose is 2000 mg/d if you can tolerate it. Monitor your glucose and f/u with your doctor. ...Read moreSee 1 more doctor answer
Sugar: Of course simple sugars, fats like fried food and inactivity. ...Read more
Is there a condition that can cause extreme weight gain and absence of periods in adolescent girls?
PCOS: Polycystic ovary syndrome may be the cause. The absence of periods is caused by excessive weight gain. This condition should be evaluated and managed properly. Pcos does not cause weight gain, it is most often the other way around. There may be hereditary tendencies for this condition. ...Read more
I have right pelvic pain and extreme weight gain, 15 lbs in one month. Doc hard to get a hold of. Could it be something simple like uti?
Why can prozac (fluoxetine) cause weight gain?Always been skinny until I started it for panic/gad. Now on 40 a day it causes extreme weight gain & fail to lose it.
Discuss with doctor: Hi, it isn't always clear if this is due to the medication, the nature of depression, or if people eat more when they begin to feel better. If the benefits of taking the medication outweigh the weight gain, then consider making lifestyle changes (e.g., increased exercise and dietary management) to offset the side effect. Adjusting dose or changing meds might help. Hope this is helpful. Take care. ...Read more
- Talk to a doctor online
- Home remedies for rapid weight gain
- Extreme weight gain
- Home remedies for extreme dandruff
- What causes extreme weight gain?
- Herbal treatment for extreme weight gain
- What is the best treatment for extreme weight gain?
- Extreme weight gain edema post hip surgery
- Home remedies of extreme dry skin patches in the elderly
- Extreme bloating and weight gain